Wisconsin, 2005Tornadoes and Damaging Winds in Wisconsin, June 11, 2005
June 11, 2005 · NWS MPX · 10 events in 4 counties and zones
6 tornado, 3 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.6 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 11, 3:00 AM CST, 10 hours 20 minutes earlier.
Area forecast discussion, Jun 11, 3:00 AM CST, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT SAT JUN 11 2005
.DISCUSSION...
NEXT ROUND OF PRECIP TO AFFECT MN/WI ALREADY IN PROGRESS ACROSS ERN
SD AND NERN NE...AHEAD OF VORT MAX IN CNTRL NE EVIDENT ON W/V
IMAGERY. SFC LOW CURRENTLY CENTERED ALONG THE KS/NE BORDER...AND
STATIONARY FRONT EXTENDS FROM NEAR KFSD TO KMSP. ON ITS PRESENT
COURSE...PRECIP SHUD ENTER SWRN PORTIONS OF THE FA DURING THE LATE
MRNG. PRECIP CURRENTLY OVER W CNTRL WI SHUD BE COMPLETELY OUT OF THE
AREA NEAR SUNRISE.
NAM BRINGS SFC LOW TO NEAR KFSD MIDDAY AND INTO W CNTRL MN BY THE
EVENING. BOUNDARY WILL MOVE NWRD SLIGHTLY...STRETCHING ACROSS CNTRL
MN BY THE END OF THE DAY. ALTHOUGH THUNDERSTORM DEVELOPMENT IS A
GOOD BET ACROSS MOST OF THE FA /WITH 1000-2000 J/KG OF SBCAPE
PROGGED AND RIGHT ENTRANCE RGN OF UPR JET OVER THE FA/...THE
STRONGEST THUNDERSTORMS APPEAR MOST LIKELY ACROSS THE NRN HALF OF
THE FA DURING THE AFTN...COINCIDENT WITH THE MAXIMUM IN H10-H8
THETA-E ADVECTION AND ON THE CYCLONIC SHEAR SIDE OF DEVELOPING LLJ.
MAXIMUM 0-6 KM BULK SHEAR...IN EXCESS OF 40 KTS ON THE NAM...SHUD
ALSO BE IN THIS RGN. NEVERTHELESS...IT APPEARS THAT...ALTHOUGH IT
CANNOT BE RULED OUT COMPLETELY...THE SEVERE THREAT FROM ANY OF THESE
STORMS SHUD BE LIMITED. LAPSE RATES IN THE HAIL PRODUCTION LAYER
/-10 TO -30 C/ ARE NOT FAVORABLE FOR LARGE HAIL GROWTH...AS THEY ARE
GENERALLY LESS THAN 6 C/KM...AND H8 LIS ARE PROGGED TO BE POSITIVE
IN MOST AREAS. WITH DCAPE VALUES AT OR ABOVE 500 J/KG ACROSS ERN AND
N CNTRL PORTIONS OF THE FA...DAMAGING WINDS WOULD BE A MORE LIKELY
THREAT WITH THE STRONGER STORMS. IN ADDITION...THE PRESENCE OF THE
BOUNDARY...LITTLE CIN...AND RELATIVELY HIGH 0-1 KM BULK SHEAR VALUES
/10-20 KTS/ MAKE THE PROBABILITY OF A TORNADO OR TWO OCCURRING
GREATER THAN ZERO...ESPECIALLY NORTH OF THE CITIES...NEAR LITTLE
FALLS...ST CLOUD...AND CAMBRIDGE.
RIDGING BUILDS INTO THE AREA IN THE WAKE OF DEPARTING SYSTEM...
BRINGING A TEMPORARY BREAK IN THE WET WEATHER SUNDAY. NEGATIVELY
TILTED TROF SWINGS INTO THE PLAINS FROM THE WRN CONUS SUN NGT AND
INTO MON...BRINGING YET ANOTHER ROUND OF TSRA.
WITH CLOUD COVER...AND PRECIP AFFECTING THE FA THRU MOST OF THE NEAR
TERM...AFTN TEMPS SHUD BE A LITTLE BELOW NORMAL...WITH THE POSSIBLE
EXCEPTION OF SUN /DUE TO EXPECTATION OF DRY WEATHER/. GENERALLY WENT
ABOVE GUIDANCE VALUES ON MIN TEMPS...WITH EXPECTATION THAT DEW
POINTS WILL REMAIN RELATIVELY HIGH DUE TO PRECIP.
LONGER TERM...TUESDAY THROUGH SATURDAY
ON TUE CUTOFF IN VICINITY...BUT GFS...DGEX AND CANADIAN MODELS
DISAGREE ON EXACTLY WHERE IT WILL BE SITTING AT THE TIME AND HOW
FAST IT WILL BE MOVING OUT. ETA PUSHES SYSTEM E OF AREA TUE AFT...
GFS LATE TUE NIGHT...AND CANADIAN LATE WED. TO SHOW GFS/CANADIAN
TREND HAVE EXTENDED POPS INTO TUE AFT. IF DGEX STARTS TO SLOW DOWN
AS WELL POPS MIGHT HAVE TO BE EXTENDED FURTHER IN TIME ON FUTURE
SHIFTS. TAKING OPTIMISTIC VIEW...DRY AND MAINLY SUNNY FCST WED THRU
SAT WITH UPPER LVL RIDGE BUILDING IN FROM W.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.
&&
KAT/MARGRAF
Hazardous weather outlook, Jun 11, 4:24 AM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
524 AM CDT SAT JUN 11 2005
MNZ043>045-049>053-057>063-065>070-075>078-083>085-092-093-
WIZ014>016-023>028-121024-
ANOKA-BARRON-BENTON-BLUE EARTH-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN-
EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LE SUEUR-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-PEPIN-
PIERCE-POLK-RAMSEY-RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-
ST CROIX-STEARNS-STEELE-WASECA-WASHINGTON-WRIGHT-
524 AM CDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND
EVENING...GENERALLY EAST OF A LINE FROM LITTLE FALLS...TO WILLMAR
AND MANKATO...AS A LOW PRESSURE SYSTEM...LOCATED OVER SOUTHERN
NEBRASKA THIS MORNING...MOVES NORTHEASTWARD INTO WEST CENTRAL
MINNESOTA TODAY. AS THE LOW PRESSURE APPROACHES...A STATIONARY
BOUNDARY OVER SOUTHERN MINNESOTA WILL MOVE NORTHWARD TO ALEXANDRIA
AND ST CLOUD THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND SOUTH OF THIS BOUNDARY THIS AFTERNOON. DAMAGING
WINDS WILL BE THE PRIMARY THREAT...ALTHOUGH A FEW LARGE HAIL
REPORTS AND LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. IN
ADDITION...A TORNADO OR TWO WILL BE POSSIBLE WITH ANY STORMS THAT
DEVELOP VERY NEAR THE BOUNDARY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY AND MONDAY NIGHT...
AFTER A BRIEF RESPITE ON SUNDAY. AT THIS TIME...SEVERE WEATHER DOES
NOT APPEAR LIKELY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
MNZ041-042-047-048-054>056-064-073-074-082-091-121024-
BROWN-CHIPPEWA-DOUGLAS-LAC QUI PARLE-MARTIN-POPE-REDWOOD-STEVENS-
SWIFT-TODD-WATONWAN-YELLOW MEDICINE-
524 AM CDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY AND MONDAY NIGHT...
AFTER A BRIEF RESPITE ON SUNDAY. AT THIS TIME...SEVERE WEATHER DOES
NOT APPEAR LIKELY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
KAT
Event by event
6 tornado, 3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Tornado, St. Croix
- When
- June 11, 1:20 PM CST to 1:21 PM CST
- Where
- St. Croix County, 1 mi N of Emerald
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.100, -92.267
A tornado briefly touched down just north of Emerald near the intersection of County Road D and 170th Avenue. It ripped metal from a barn and silo and broke a few trees before lifting.
Tornado, Polk
- When
- June 11, 1:40 PM CST to 1:45 PM CST
- Where
- Polk County, Clear Lake
- Rating
- F0
- Path length
- 2.5 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.250, -92.267
A tornado touched down in the southern portion of Clear Lake. Scattered trees were downed along South Avenue and 3rd Avenue. Just south of the tornado track a strong rear flank downdraft caused significant damage to a garage and nearby trees.
Thunderstorm Wind, Polk
- When
- June 11, 1:40 PM CST
- Where
- Polk County, Clear Lake
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.250, -92.267
A rear flank downdraft caused significant damage to a garage and nearby trees in the southern part of town just south of the path of a tornado that moved through Clear Lake along and north of South Avenue around the same time.
Thunderstorm Wind, Polk
- When
- June 11, 1:50 PM CST
- Where
- Polk County, Clayton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 45.333, -92.167
Power lines were downed in Clayton and on 85th Avenue approximately ½ mile north of Highway 63 west of Clayton.
Tornado, Pierce
- When
- June 11, 1:55 PM CST to 1:57 PM CST
- Where
- Pierce County, 3 mi SE of River Falls
- Rating
- F0
- Path length
- 1 mi
- Path width
- 25 yd
- Reported by
- NEWSPAPER
- Coordinates
- 44.817, -92.583
A tornado briefly touched down near the intersection of 900th Street and 850th Street in Section 16 of River Falls Township. The tornado downed more than 30 trees, blew off two access doors to an attic, and blew in the sliding door of a pole barn. After the tornado lifted, eyewitnesses said they saw the funnel cloud rise and fall from the storm as it moved to the northeast across Interstate 94. This storm was the same one that produced the F1 tornado in Hammond a short time later.
Thunderstorm Wind, Barron
- When
- June 11, 1:56 PM CST
- Where
- Barron County, Almena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.417, -92.033
Minor tree damage was reported.
Tornado, Barron
- When
- June 11, 2:00 PM CST to 2:10 PM CST
- Where
- Barron County, 3 mi NNE of Almena
- Rating
- F1
- Path length
- 5 mi
- Path width
- 50 yd
- Reported by
- NEWSPAPER
- Coordinates
- 45.450, -92.017
An F1 tornado touched down near the intersection of 7th Street and 18th Avenue and traveled northeast for 5 miles before lifting just northeast of the Cumberland Airport near Upper Vermillion Lake. The most concentrated area of damage occurred just east of 8th Street north and south of 20th Avenue southeast of Cumberland. Along 8th Street about one half mile south of 20th Avenue the metal roofs of two tall silos were torn off, the east corner of a pole barn was damaged, a detached barn collapsed, three outbuildings were destroyed, a hay shed was damaged, and numerous trees were downed. Along 20th Avenue just east of 8th Street a detached garage was destroyed, the south facing window on a farmhouse was blown in, a horse shed was damage, a dog was killed, and numerous trees were sheared off 6 to 8 feet above the ground. Along 7th Street just north of 18th Avenue where the tornado first touched down, a tin roof was ripped off a shed, a pole barn was downed, trees were downed, and a steel windmill was blown over. Near the end of the tornado's path just southeast of the intersection of County Road T and 21st Avenue a storage barn collapsed onto a boat, motor, and business equipment. Shingles were also ripped off the roof of a home. A hanger on the eastern edge of the Cumberland Airport near County Road T was also slightly damaged.
Tornado, St. Croix
- When
- June 11, 2:04 PM CST to 2:18 PM CST
- Where
- St. Croix County, 7 mi SW of Hammond
- Rating
- F1
- Path length
- 8 mi
- Path width
- 50 yd
- Property damage
- $3.6 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 44.917, -92.550
A tornado that was on the ground for 8 miles first touched down near Oak Drive in Section 24 of Kinnickinnic Township about 7 miles southwest of Hammond. A couple trying to outrun the storm in their car said that the funnel suddenly surrounded their vehicle. The car began to shake and the back end started to lift off the ground while at the same time branches were flying by the car. At a property nearby the tornado sheared off a garage roof, twisted a swing set up "like a pretzel", broke windows, and downed trees. The tornado pushed northeast and crossed Interstate 94 where it was witnessed by several motorists. Next the twister damaged a farmstead near the intersection of County Highway J and 170th Street about 4 miles southwest of Hammond. A number of horses were picked up and injured by flying debris. One horse had to be put down because of a severe leg injury. Three sheds (42x80 feet, 27x14 feet, and 150 feet long) were downed. After striking the farmstead the tornado destroyed two barns, a few sheds, and snapped or uprooted many trees before reaching Hammond. The tornado was at its strongest when it moved into the northwest corner of Hammond where it damaged 24 homes, mainly in the Meadows subdivision. A row of 5 townhouses sustained significant roof and garage damage and one building had to be demolished. The tornado caused grills, lawn furniture, and building debris to be thrown into the exterior walls and windows of homes. Several neighborhood residents took shelter in ground floor bathrooms and closets (the homes did not have basements) and incredibly no one was injured. Twenty seven families had to be sheltered by the Red Cross until the damage to their homes could be repaired. Hammond Golf Course lost 47 mature fairway trees between the 9th and 6th tee box. Three golfers caught outside when the tornado crossed the course had to hang onto trees to survive the forceful winds that threw trees up to 25 feet from where they were ripped from the ground. Just north of town along 90th Avenue the tornado threw a picnic table through the front of a home. The home itself was slightly moved off its foundation and the back wall of the home was ripped off. Two sheds on the property were picked up and dropped back down. This tornado was widely photographed and videotaped.
Tornado, St. Croix
- When
- June 11, 2:43 PM CST to 2:45 PM CST
- Where
- St. Croix County, 1 mi E of Cylon
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.117, -92.333
A rain-wrapped tornado touched down in an open field then tracked across a couple groves of trees before lifting.
Funnel Cloud, St. Croix
- When
- June 11, 6:18 PM CST
- Where
- St. Croix County, 3 mi N of Roberts
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.034, -92.453 (the zone’s center; the record gives no point)
A trained spotter reported a funnel cloud that abruptly dissipated a few minutes later.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, June 11, 2005$339,000 · F0 · 47 events
- Flooding in Kansas, June 11 to 14, 2005$600,000 · 2 events
- Tropical Storm in Mississippi, June 11 to 12, 2005$445,000 · 7 events
- Strong Wind in Alabama, June 11 to 12, 2005$104,000 · 21 events
- Storm Surge in Florida, June 11, 2005$120,000 · 5 events
- Flood in Kansas, June 11, 2005$80,000 · 1 event
- Rip Current in Georgia, June 11, 20054 injured · 1 event
- Tornado and Flash Flood in Minnesota, June 11, 2005F1 · 2 events
- Tornado in Minnesota, June 11, 2005F1 · 1 event
- Damaging Winds in Wisconsin, June 11, 200554 kt wind · 23 events
- Tornadoes and Flash Flooding in North Dakota, June 11 to 12, 2005F0 · 19 events
- Damaging Winds in Michigan, June 11, 20051 injured · $12,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462208, 5462209, 5462289, 5462290, 5462293, 5462291, 5462292, 5462294, 5462295, 5462296.